I'm currently taking 300 mg of Wellbutrin (Not SR, though) for depression. I have been on this? for about a month, but in the last week have increased my dose from 200mg to 300mg as recommended by my doctor. I take one in the morning, one in the afternoon, and one at night. I also take Propranolol to help with my generalized anxiety disorder. I have been on the Propranolol for less than a month and I'm currently taking 20mg of that twice a day. My doctor said I could increase the Propranolol to 40mg twice a day if needed. I have been skeptical to increase the dose of Propranolol to 80mg a day because I don't want to take more than needed and I don't want to feel too "drugged", if that makes sense. Since upping my dose of Wellbutrin to 300mg I have been feeling extremely anxious. I am constantly flushed, sweating, shaking, and nervous. I had a panic attack this week and that is very rare for me. I don't even notice the Propranolol helping with anxiety at this point. I'm wondering if the increase in anxiety could be due to the increase of my dose of Wellbutrin? And if it is, should I lower my dosage or ride it out until my body is more used to it?
Wellbutrin causing increased anxiety?
Question posted by vlhoffman on 5 Sep 2013
Last updated on 11 May 2017
I went from 150 xl to 300 xl and have all the symptoms you describe. My doc backed it down to 150mg and I'm feeling a lot better. This is week 5 and I'm starting to feel more anxiety. I used to use celexa be weened off of it. I miss it to help with the anxiety. I will probably talk to my psyc about adding celexa or something else.
Hi! I am like you and in 300mg Wellbutrin and Propranalol 80mg one pm and one am. I've been on the Wellbutrin for four years now. I never got panick attack until the last six months. I told my Dr and switched to Fetzima. That had something in it that made me get grmpy at the drip of the hat. So we switched to Brintelix and I really like it no panic attacks at all. I have gained 20lbs and my insurance won't approve it. She said we can try something else. No way!!! I a itched back to Wellbutrin. If I up it it makes my heart race bad. That's my book but for you my dear friend I would stay at the low dose if you are okay on that. Propranalol is for high blood pressure so be careful in acbet blocker. I didn't realize how old this post was. How did things work out for you?
Hi, vl! I'm thinking that you'd do better with consulting your doctor about possibly adjusting your Wellbutrin dosage ~ either reducing it a bit or switching to a slightly lower SR dose so that you get a more even coverage through the day.
Propanolol doesn't really act directly on anxiety. It lowers your blood pressure and it's the rapid heart beat associated with anxiety that gets you all shaky, breathless, and unsteady. It helps me a lot (actually I take a different beta-blocker that has the same effect) with the *flutters*. But I wouldn't want to take a higher dose as you can actually end up with low blood pressure which will make you feel more sluggish and lack energy.
Also, don't drink with these meds ~ it can screw up your whole metabolism.
Best wishes, sweetie! WCV
Anxiety is one of the most common side effects of Wellbutrin, so it's not surprising or unusual. If you find it tolerable enough to continue, the anxiety should gradually go away. That is not to suggest that you put up with extreme anxiety. I don't know anything about Propranolol, but if the anxiety is a big problem I suppose you could confer with your doctor about whether it would be helpful to change the dosage of one or both of your medications.
I don't want to go against your doctor's advice, but I do feel they sometimes have a tendency to up the dosages too fast or even start them. From my own experiences with Wellbutrin, I liked it as it did help me not to gain weight... but it did increase my anxiety levels and I was one to have terrible anxiety w/ panic attacks years before starting Wellbutrin. My body did finally adjust to it pretty well, but it did take some time and patience. I was tired of feeling so tired, sleepy and gaining weight with other meds. so I stayed on it for several years I know. But... it is more stimulating than other antidepressants. So... we are all different when it comes to meds. but it never quite stopped with the edginess feeling for me. I take Klonopin for anxiety/panic attacks. Best med. for this, for me. Good luck to you!!! Talk to your doctor and most important is to have one who listens and works with you to find what's best for you. If they don't listen, find one who will.
- Wellbutrin uses and safety info
- Wellbutrin information for Healthcare Professionals (includes dosage details)
- Side effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.